Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 166, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 26, 2009, 10:24 AM CDT for Vernon Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2009, 10:24 AM CDT (15:24 UTC)
- Expired
- Aug 26, 2009, 11:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:30 AM CDT | HAIL 0.75 | 3 Ne Hornbeck, LA | DELAYED REPORT FROM PUBLIC OF PENNY SIZE HAIL IN THE PLAINVIEW COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3625 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 261524
SVRLCH
LAC115-261600-
/O.NEW.KLCH.SV.W.0166.090826T1524Z-090826T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CDT WED AUG 26 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...LEESVILLE...ANACOCO...
* UNTIL 1100 AM CDT
* AT 1022 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF ANACOCO...AND WAS MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANACOCO BY 1045 AM CDT...
LEESVILLE BY 1100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3133 9303 3107 9327 3126 9345 3137 9338
3137 9325
TIME...MOT...LOC 1524Z 315DEG 15KT 3136 9335
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:25 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 26, 7:25 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 AM CDT WED AUG 26 2009
.UPDATE...A FEW SHOWERS POPPING UP OVER SOUTHWEST LOUISIANA. HAVE
THUS GONE AHEAD AND THREW IN SLIGHT CHANCE FOR CONVECTION...AND
BUMPED POPS UP HIGHER FOR SOUTHEAST TEXAS. GRIDS UPDATED AND NEW
ZONES SENT OUT.
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 637 AM CDT WED AUG 26 2009/
AVIATION...
RADAR IS INDICATING SHOWER DEVELOPMENT FROM ALLEN PARISH IN
SOUTHWEST LOUISIANA TO JEFFERSON COUNTY IS SOUTHEAST TEXAS.
WATCHING THE DEVELOPMENT ALSO SPRING UP ACROSS HARDIN COUNTY AND
THE LAKES REGION IN SOUTHEAST TEXAS. LOOKS LIKE ANOTHER SHORTWAVE
IS ROTATING THROUGH THE BACKSIDE OF THE UPPER LEVEL LOW AND HAVE
ADDED SOME PRECIP TO THE FORECAST ALONG WITH CLOUDS. STORMS WILL
MOVE TO THE SOUTHEAST. VFR CONDITIONS EXPECTED THRU THE MRNG
HOURS EXCEPT IN AND AROUND TSTMS.
K. KUYPER
PREV DISCUSSION... /ISSUED 426 AM CDT WED AUG 26 2009/
DISCUSSION...SATELLITE IMAGERY/SURFACE OBS SHOWING SCATTERED TO
BROKEN STRATOCU ACROSS THE AREA GENERALLY FROM 4-5K FT. RADAR
CURRENTLY CLEAR OF ANY PRECIPITATION. SURFACE ANALYSIS DEPICTING
HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY INTO THE WESTERN
GULF BETWEEN OLD FRONTAL BOUNDARY EXTENDING THROUGH THE EASTERN
GULF WATERS AND NEXT BOUNDARY APPROACHING FROM THE PLAINS. WATER
VAPOR IMAGERY SHOWING MID/UPPER LEVEL LOW SPINNING OVER SOUTHWEST
MISSISSIPPI.
EXPECTING LIMITED CHANCES FOR CONVECTION TODAY AS MOISTURE
PROFILES INDICATING A CAPPED ATMOSPHERE REMAINING IN THE MID AND
UPPER LEVELS. THIS IN A DRY NORTHERLY FLOW BETWEEN AFOREMENTIONED
MISSISSIPPI LOW AND HIGH PRESSURE RIDGING THROUGH THE MID
MISSISSIPPI VALLEY...TEXAS AND OLD MEXICO. SIMILAR SYNOPTIC
PATTERN TO HOLD THROUGH THURSDAY. EXCEPTION TO THIS WILL BE OVER
SOUTHEAST TEXAS WHERE MODELS INDICATING LOW LEVEL MOIST AXIS
REMAINING IN PLACE AND JUST ENOUGH ADDITIONAL MOISTURE TO ALLOW
THE POSSIBILITY FOR THUNDERSTORM DEVELOPMENT AS ANY SHORTWAVE
ENERGY ROTATES ABOUT WESTERN PERIPHERY OF LOW. WITH INVERTED-V
SOUNDINGS PROGGED ACROSS THIS AREA AND UNUSUAL 50-60 KNOT AUGUST
JET ALOFT...COULD NOT RULE OUT THE POTENTIAL FOR DOWNBURST TYPE
CONVECTION.
RAIN CHANCES OVERSPREADING THE ENTIRE AREA FRIDAY AS LOW KICKS OUT
TO THE EAST AND OPENS AS NEXT TROF WITH AN ASSOCIATED COLD FRONT
APPROACHES THE AREA. MODELS DEPICTING INITIAL SHORTWAVE ENERGY TO
ADVANCE FRONT TO THE LAKES AREA LATE FRIDAY...THEN A RATHER SLOW
MIGRATION SOUTHEAST THROUGH THE WEEKEND STALLING OVER THE NEAR
COASTAL WATERS. SHOULD THIS SCENARIO PLAY OUT WILL BE LOOKING AT A
DECREASE IN DEWPOINTS RESULTING IN ANOTHER ROUND OF COOLER NIGHTS
AND LESS HUMID DAYS MOVING INTO THE NEW WORK-WEEK.
MARINE...HIGH PRESSURE CONTINUING TO HOLD OVER THE GULF WATERS
WILL MAINTAIN A LIGHT ONSHORE FLOW INTO THE WEEKEND. A COOL FRONT
WILL POTENTIALLY MOVE INTO THE NORTHWEST GULF LATE SUNDAY INTO
MONDAY RESULTING IN A BRIEF OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 70 92 73 91 / 20 10 10 10 30
KBPT 92 72 93 71 92 / 30 20 20 20 40
KAEX 92 68 93 70 91 / 20 10 10 10 30
KLFT 91 70 92 72 91 / 20 10 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...AIR QUALITY ALERT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CALCASIEU.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 26, 5:20 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT WED AUG 26 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-271030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 520 AM CDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MINIMAL SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TODAY AND THESE MAINLY OVER SOUTHEAST TEXAS. ANY THUNDERSTORM DEVELOPMENT ACROSS THIS AREA WILL HAVE THE POTENTIAL FOR SOME LARGE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES ON THURSDAY WILL AGAIN BE PRIMARILY CONFINED TO SOUTHEAST TEXAS. SHOWER AND THUNDERSTORM ACTIVITY WILL OVERSPREAD THE ENTIRE AREA FRIDAY AND INTO THE WEEKEND AS A COLD FRONT APPROACHES AND MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:54 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 51 min |
| Aug 26, 1:16 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 44 min |
| Aug 26, 1:25 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 35 min |
| Aug 26, 1:37 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 38 min |
| Aug 26, 1:47 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 43 min |
| Aug 26, 2:44 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 31 min |
| Aug 26, 2:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 29 min |
| Aug 26, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.